Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 199, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 16, 2016, 9:34 AM CDT for Atchison County, Kansas; Buchanan County, Platte County, Missouri. It took effect at Sep 19, 2016, 4:20 AM CDT. It was in force for 55 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2016, 9:34 AM CDT (14:34 UTC)
- In effect from
- Sep 19, 2016, 4:20 AM CDT
- Expired
- Sep 21, 2016, 11:30 AM CDT
- In force
- 55 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Atchison County, KS, Buchanan County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 108 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Atchison (ATCK1). The gauge peaked at 19.20 ft at Sep 18, 2016, 2:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 22 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06818300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
472
WGUS43 KEAX 161434
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
934 AM CDT FRI SEP 16 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and
Buchanan Counties.
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-171434-
/O.NEW.KEAX.FL.W.0198.160918T1741Z-160921T2300Z/
/SJSM7.1.ER.160918T1741Z.160919T1800Z.160920T2300Z.NO/
934 AM CDT FRI SEP 16 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at St Joseph.
* from Sunday afternoon to Wednesday evening.
* At 8:30 AM Friday the stage was 11.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday afternoon and
continue to rise to near 20.8 feet by early Monday afternoon. The
river will fall below flood stage by Tuesday evening.
* At 19.0 feet...Backwater from the Missouri River floods property
along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 11.0 Fri 08 AM 20.8 early Monday afternoon
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
KSC005-MOC021-165-171434-
/O.NEW.KEAX.FL.W.0199.160919T0920Z-160921T1630Z/
/ATCK1.1.ER.160919T0920Z.160920T0000Z.160920T1630Z.NO/
934 AM CDT FRI SEP 16 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at Atchison.
* from late Sunday night to Wednesday morning.
* At 8:00 AM Friday the stage was 13.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
rise to near 23.2 feet by Monday evening. The river will fall below
flood stage by late Tuesday morning.
* At 22.0 feet...Low-lying areas on the Missouri side of the river
begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 13.9 Fri 08 AM 23.2 Monday evening
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$1 follow-up statement
913
WGUS83 KEAX 170221
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
921 PM CDT FRI SEP 16 2016
...The Flood Warning is cancelled for the following rivers in
Kansas...Missouri...
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-180221-
/O.EXT.KEAX.FL.W.0198.160918T1630Z-160920T1630Z/
/SJSM7.1.ER.160918T1630Z.160919T0600Z.160919T1630Z.NO/
921 PM CDT FRI SEP 16 2016
The Flood Warning continues for
The Missouri River at St Joseph.
* from Sunday morning to Tuesday morning.
* At 1:30 PM Friday the stage was 10.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Sunday morning and
continue to rise to near 18.5 feet by early Monday morning. The
river will fall below flood stage by late Monday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 10.8 Fri 01 PM 18.5 early Monday morning
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
KSC005-MOC021-165-170251-
/O.CAN.KEAX.FL.W.0199.000000T0000Z-160921T1630Z/
/ATCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
921 PM CDT FRI SEP 16 2016
The Flood Warning is cancelled for
The Missouri River at Atchison.
* At 8:00 PM Friday the stage was 12.9 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage with a value of
21.1 feet Monday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 12.9 Fri 08 PM 21.1 Monday morning
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$
MOC095-107-177-170251-
/O.CAN.KEAX.FL.W.0192.000000T0000Z-160917T0221Z/
/NAPM7.1.ER.160914T2304Z.160915T1300Z.160916T1052Z.UU/
921 PM CDT FRI SEP 16 2016
The Flood Warning is cancelled for
The Missouri River at Napoleon.
* At 9:00 PM Friday the stage was 15.2 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 5:52 AM Friday.
* Forecast...The river will continue to fall to 14.1 feet by Sunday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 15.2 Fri 09 PM 16.5 early Monday afternoon
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-170251-
/O.CAN.KEAX.FL.W.0193.000000T0000Z-160923T0300Z/
/WVYM7.1.ER.160915T0526Z.160916T0230Z.160916T1855Z.NO/
921 PM CDT FRI SEP 16 2016
The Flood Warning is cancelled for
The Missouri River at Waverly.
* At 8:30 PM Friday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 1:55 PM Friday.
* Forecast...The river will continue to fall to 17.6 feet by Sunday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 19.2 Fri 08 PM 19.8 early Tuesday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 16, 6:10 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 16, 6:10 AM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 610 AM CDT FRI SEP 16 2016 .Discussion... Issued at 326 AM CDT FRI SEP 16 2016 A cluster of thunderstorms over southern IA/northern MO seems to be weakening, based on warming cloud tops, but is still producing some strong initial updrafts along its leading edge/gust front. Another complex of weakening storms was over KS. All of this activity is moving into a fairly marginal environment with CAPE values around 1000 J/kg and shear in the 20 to 30 kt range. Short-range models all continue this weakening trend through the day so have placed the highest precipitation chances through the first 6 hours of the forecast and progress those to the east with time. That leaves the afternoon and evening hours with lower chances and by the overnight hours it appears a drying trend can be expected high pressure moves into the area from the northwest. However, this front never really sweeps moisture away from the area. Rather, as the high quickly moves through and to the east of the region, unseasonably warm and humid conditions quickly return. So by the early part of next week, we're back into the middle to upper 80s, between 5 and 10 degrees above normal for this time of year. Dewpoints also climb back into the low to mid 70s leading to a continuation of uncomfortable humidity across the region. As far as precipitation chances go for next week, upper level ridging should build over the southern Plains with our forecast area potentially on the periphery of the strongest suppression. So the best chances for showers and storms should be across northern MO from the middle to later half of next week. This looks to be when the ridge shifts to the southeast and/or weakens. && .Aviation...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 604 AM CDT FRI SEP 16 2016 Showers with a few thunderstorms will persist this morning as the cluster of storms from overnight continues to diminish. This may persist through mid day before everything diminishes. However, new short-term guidance suggest an increase in precipitation coverage this afternoon. For now, will keep mention going through noon as the atmosphere should become increasingly stable, limiting thunderstorm potential. Within the heaviest downpours, brief periods of IFR visibility can be expected. But overall, expect a trend to VFR by this afternoon. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...CDB Aviation...CDB
Hazardous weather outlook, Sep 16, 5:30 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 530 AM CDT FRI SEP 16 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 530 AM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS TODAY THROUGH OVERNIGHT TONIGHT MAY BECOME STRONG, CONTAINING GUSTY WINDS AND MODERATE TO LOCALLY HEAVY RAINFALL. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL DIMINISH FROM NORTHWEST TO SOUTHEAST ON SATURDAY. PORTIONS OF CENTRAL MISSOURI COULD SEE SHOWERS AND THUNDERSTORMS MONDAY NIGHT BUT OTHERWISE LOOKS RELATIVELY DRY FOR EARLY NEXT WEEK. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Sep 16, 4:42 AM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
442 AM CDT FRI SEP 16 2016
KSZ057-104-105-161015-
WYANDOTTE KS-MIAMI KS-JOHNSON KS-
442 AM CDT FRI SEP 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WYANDOTTE...JOHNSON AND
MIAMI COUNTIES UNTIL 515 AM CDT...
AT 441 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM MERRIAM TO NEAR OTTAWA. MOVEMENT WAS
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...OVERLAND PARK...OLATHE...SHAWNEE...LENEXA...LEAWOOD...
PRAIRIE VILLAGE...GARDNER...MERRIAM...MISSION...BONNER SPRINGS...
DE SOTO...PAOLA...SPRING HILL...OSAWATOMIE...EDWARDSVILLE...
LOUISBURG...FAIRWAY...MISSION HILLS AND EDGERTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 419 AND 421.
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 200 AND 234.
INTERSTATE 635 BETWEEN MILE MARKERS 0 AND 3.
INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 8...AND BETWEEN MILE
MARKERS 75 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.
&&
LAT...LON 3839 9506 3898 9506 3897 9504 3900 9502
3898 9497 3899 9491 3906 9487 3904 9475
3912 9465 3904 9460 3862 9461 3838 9492
TIME...MOT...LOC 0941Z 343DEG 27KT 3902 9470 3856 9529
LGThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 4:42 AM CDT | Special Weather Statement | EAX | Johnson, Miami | 33 min |
| Sep 16, 9:34 AM CDT | River Flood Warning | EAX | Doniphan | 5 days |
| Sep 16, 2:42 AM CDT | Special Weather Statement | EAX | Gentry, Worth | 33 min |
Nearby
River Flood Warnings in Missouri, 2016River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.